Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 96, NWS Memphis, TN

April 15, 2011Craighead County, Poinsett County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 15, 2011, 2:07 AM CDT for Craighead County, Poinsett County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2011, 2:07 AM CDT (07:07 UTC)
Expired
Apr 15, 2011, 2:30 AM CDT
In force
23 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Craighead County, AR, Poinsett County, AR

The radar

The Memphis radar (KNQA), 99 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1615 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WUUS54 KMEG 150707
SVRMEG
ARC031-111-150730-
/O.NEW.KMEG.SV.W.0096.110415T0707Z-110415T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
207 AM CDT FRI APR 15 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...

* UNTIL 230 AM CDT

* AT 207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR WALDENBURG...OR 12 MILES WEST OF HARRISBURG...AND
  MOVING NORTH AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CASH...
  GREENFIELD...WALDENBURG AND WEINER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3585 9104 3577 9062 3544 9087 3544 9090
      3546 9100
TIME...MOT...LOC 0707Z 200DEG 42KT 3552 9092

$$
BORGHOFF
2 follow-up statements
959 
WWUS54 KMEG 150719
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
219 AM CDT FRI APR 15 2011

ARC031-111-150730-
/O.CON.KMEG.SV.W.0096.000000T0000Z-110415T0730Z/
CRAIGHEAD AR-POINSETT AR-
219 AM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR CENTRAL POINSETT AND SOUTHWESTERN CRAIGHEAD COUNTIES...

AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR WEINER...OR 10 MILES WEST OF HARRISBURG...
MOVING NORTH AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CASH...
WALDENBURG...WEINER...RISHER...GILKERSON...OTWELL...VALLEY VIEW AND
APT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3585 9104 3578 9067 3554 9085 3556 9097
TIME...MOT...LOC 0719Z 199DEG 42KT 3565 9087

$$
BORGHOFF
920 
WWUS54 KMEG 150729
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
229 AM CDT FRI APR 15 2011

ARC031-111-150739-
/O.EXP.KMEG.SV.W.0096.000000T0000Z-110415T0730Z/
CRAIGHEAD AR-POINSETT AR-
229 AM CDT FRI APR 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN POINSETT AND
SOUTHWESTERN CRAIGHEAD COUNTIES WILL EXPIRE AT 230 AM CDT...

AT 229 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3585 9104 3578 9067 3554 9085 3556 9097
TIME...MOT...LOC 0729Z 199DEG 42KT 3576 9082

$$
BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 12:09 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 15, 12:09 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1209 AM CDT FRI APR 15 2011

.UPDATE...

UPDATED FOR 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 644 PM CDT THU APR 14 2011/

...TWO ROUNDS OF SEVERE WEATHER POSSIBLE ACROSS THE MIDSOUTH
TONIGHT AND TOMORROW...

DISCUSSION...

A STRONG AREA OF LOW PRESSURE IN OKLAHOMA WILL INTENSIFY AND MOVE
INTO THE MID MISSISSIPPI VALLEY BY LATE FRIDAY. A WARM FRONT WILL
SURGE NORTH ACROSS THE MIDSOUTH LATE TONIGHT THROUGH FRIDAY
MORNING. AS THIS WARM FRONT APPROACHES THE MID SOUTH... SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TONIGHT
THROUGHOUT THE AREA. SEVERE STORMS WILL BE MOST FAVORABLE SOUTH
AND WEST OF A WALNUT RIDGE ARKANSAS...TO SOMERVILLE TENNESSEE...TO
A COFFEEVILLE MISSISSIPPI LINE. THE MAIN THREATS WITH THESE STORMS
WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THIS WARM
FRONT IS EXPECTED TO MOVE THROUGH THE REMAINDER OF THE MID SOUTH
LATE FRIDAY MORNING AS THE POTENT AREA OF LOW PRESSURE TRACKS
ACROSS THE OZARKS. THIS WILL GIVE AREAS NORTH AND EAST OF THE
AFOREMENTIONED LINE AN INCREASING CHANCE FOR SEVERE WEATHER
THROUGHOUT THE LATE MORNING.

THEN A TRAILING COLD FRONT FROM THE SURFACE LOW WILL BEGIN TO PUSH
INTO EASTERN ARKANSAS BY NOON FRIDAY. AN UNSTABLE ATMOSPHERE
COMBINED WITH FAVORABLE WIND SHEAR WILL PRODUCE A SECOND WAVE OF
STORMS THAT WILL QUICKLY BECOME SEVERE BY EARLY AFTERNOON ACROSS
THE MISSISSIPPI DELTA. VERY LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES ARE ALL POSSIBLE WITH THIS SECOND ROUND OF
STORMS. AS THE STORMS TRACK EAST DURING THE AFTERNOON AND EARLY
EVENING...THEIR MAY BE AN INCREASING TORNADO THREAT FOR THE
COUNTIES ALONG AND NEAR THE TENNESSEE RIVER VALLEY AND ACROSS
NORTHEAST MISSISSIPPI. THE COLD FRONT IS EXPECTED TO PUSH EAST OF
THE AREA FRIDAY EVENING BRINGING AN END TO THE SEVERE WEATHER.

THE STORM PREDICTION CENTER HAS ISSUED A MODERATE RISK FOR SEVERE
WEATHER DURING THE DAY MAINLY EAST OF THE MISSISSIPPI RIVER AND
SOUTH OF INTERSTATE FORTY. THE MAIN THREATS WILL BE VERY LARGE
HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND LOCALIZED FLASH
FLOODING. ELSEWHERE THERE IS A SLIGHT RISK FOR SEVERE WEATHER
DURING THE DAY ON FRIDAY IS EXPECTED NORTH AND WEST OF THE
MISSISSIPPI RIVER AND INTERSTATE FORTY. THE MAIN THREATS WILL BE
VERY LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND
LOCALIZED FLASH FLOODING.

IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...A TIGHT PRESSURE
GRADIENT AHEAD OF A COLD FRONT HAS PROMPTED A WIND ADVISORY IN
AFFECT FROM 7AM FRIDAY MORNING THROUGH 7PM FRIDAY EVENING. WIND
SPEEDS WILL RANGE FROM 20-30MPH...WITH WIND GUSTS OF 40-45MPH.

A VERY PROGRESSIVE PATTERN WILL REMAIN IN PLACE ACROSS THE
MIDSOUTH OVER THE WEEKEND INTO NEXT WEEK. TEMPERATURES WILL BE
NOTICEABLY COOLER AGAIN SATURDAY AND SUNDAY WITH MORNING LOWS
GENERALLY BETWEEN 45 AND 50 DEGREES...AND HIGHS IN THE 60S
SATURDAY...WARMING INTO THE 70S SUNDAY. EARLY NEXT WEEK...ZONAL
FLOW WILL TRANSITION MORE SOUTHWESTERLY...RESULTING IN MORE
INCLIMATE WEATHER AS EARLY AS MONDAY...WITH INCREASED RAIN CHANCES
CONTINUING THROUGH THE MIDDLE OF THE WEEK. A FEW STORMS MAY BE
STRONG OR SEVERE NEXT WEEK MONDAY THROUGH THURSDAY AS A COLD FRONT
BECOMES STATIONARY ACROSS THE REGION.

&&

.AVIATION...
06Z TAF CYCLE

SOME ISOLATED SHOWERS ARE MOVING ACROSS SOUTHWEST CORNER OF FORECAST
AREA SO HAVE ADDED VCTS FOR KMEM AND KJBR FOR FIRST COUPLE OF HOURS
OF FORECAST. CLOUDS WILL INCREASE OVERNIGHT WITH FIRST ROUND OF
SHOWERS AND THUNDERSTORMS ARRIVING JUST BEFORE SUNRISE AND
CONTINUING THROUGH THE MORNING HOURS. MVFR CEILINGS AND POSSIBLE
MVFR VISIBILITIES WILL ACCOMPANY THE THUNDERSTORMS. SECOND ROUND OF
THUNDERSTORMS WILL START AROUND NOON FRIDAY AND CONTINUE THROUGH THE
AFTERNOON HOURS. VFR CONDITIONS SHOULD RETURN FRIDAY EVENING AS
THUNDERSTORMS MOVE OUT OF THE REGION. WINDS WILL BE SOUTH AT 10 TO
15 KNOTS WITH HIGHER GUSTS OVERNIGHT. WINDS WILL EVENTUALLY SHIFT TO
THE SOUTHWEST AND INCREASE AT AROUND 20 KNOTS WITH HIGHER GUSTS BY
FRIDAY AFTERNOON.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  50  64  44 /  90  20  10   0
MKL  72  50  60  40 /  90  50  10   0
JBR  72  47  63  42 /  70  20  10   0
TUP  77  52  64  42 /  90  60  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
     ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
     PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
     UNION-YALOBUSHA.

TN...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
     HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
     MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 14, 2:59 PM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT THU APR 14 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-152000-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
259 PM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS AREAS SOUTH AND
WEST OF A WALNUT RIDGE ARKANSAS...TO SOMERVILLE TENNESSEE...TO A
COFFEEVILLE MISSISSIPPI LINE LATER TONIGHT. THE MAIN THREATS WILL
BE LARGE HAIL...DAMAGING WINDS...TORNADOES AND LOCALIZED FLASH
FLOODING. A FEW STRONG STORMS WILL BE POSSIBLE NORTH AND EAST OF
THE AFOREMENTIONED LINE LATE TONIGHT...WITH SMALL HAIL AND GUSTY
WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A MODERATE RISK FOR SEVERE WEATHER DURING THE DAY MAINLY
EAST OF THE MISSISSIPPI RIVER AND SOUTH OF INTERSTATE FORTY. THE
MAIN THREATS WILL BE VERY LARGE HAIL...DAMAGING WINDS...ISOLATED
TORNADOES AND LOCALIZED FLASH FLOODING.

A SLIGHT RISK FOR SEVERE WEATHER DURING THE DAY ON FRIDAY IS
EXPECTED NORTH AND WEST OF THE MISSISSIPPI RIVER AND INTERSTATE
FORTY. THE MAIN THREATS WILL BE VERY LARGE HAIL...DAMAGING
WINDS...ISOLATED TORNADOES AND LOCALIZED FLASH FLOODING.

IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...A TIGHT PRESSURE
GRADIENT AHEAD OF A COLD FRONT HAS PROMPTED A WIND ADVISORY IN
AFFECT FROM 7AM FRIDAY MORNING THROUGH 7PM FRIDAY EVENING. WIND
SPEEDS WILL RANGE FROM 20-30MPH...WITH WIND GUSTS OF 40-45MPH.

A FEW STORMS MAY BE STRONG OR SEVERE NEXT WEEK MONDAY THROUGH
THURSDAY AS A COLD FRONT BECOMES STATIONARY ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL BE NEEDED LATE TONIGHT AND
THROUGHOUT THE DAY ON FRIDAY. STORM SPOTTERS...EMERGENCY
MANAGEMENT...AND LAW ENFORCEMENT ARE HIGHLY ENCOURAGED TO REPORT
ALL FACETS OF SEVERE WEATHER BACK TO THE NWS OFFICE IN MEMPHIS.

JAB

In the hours before

Special weather statement, Apr 14, 10:40 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1040 PM CDT THU APR 14 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
1040 PM CDT THU APR 14 2011

...SEVERE WEATHER OUTBREAK LIKELY ACROSS THE MID SOUTH LATE
TONIGHT AND FRIDAY...

A STRONG AREA OF LOW PRESSURE IN OKLAHOMA WILL INTENSIFY AND
MOVE INTO THE MID MISSISSIPPI VALLEY TOMORROW. A WARM FRONT WILL
SURGE NORTH ACROSS THE MIDSOUTH LATE TONIGHT THROUGH FRIDAY
MORNING. AS THIS WARM FRONT APPROACHES THE MID SOUTH... SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TONIGHT
THROUGHOUT THE AREA. SEVERE STORMS WILL BE MOST FAVORABLE SOUTH
AND WEST OF A WALNUT RIDGE ARKANSAS...TO SOMERVILLE TENNESSEE...TO
A COFFEEVILLE MISSISSIPPI LINE. THE MAIN THREATS WITH THESE STORMS
WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THIS WARM
FRONT IS EXPECTED TO MOVE THROUGH THE REMAINDER OF THE MID SOUTH
LATE TOMORROW MORNING AS THE POTENT AREA OF LOW PRESSURE TRACKS
ACROSS THE OZARKS. THIS WILL GIVE AREAS NORTH AND EAST OF THE
AFOREMENTIONED LINE AN INCREASING CHANCE FOR SEVERE WEATHER
THROUGHOUT THE LATE MORNING.

THEN A TRAILING COLD FRONT FROM THE SURFACE LOW WILL BEGIN TO PUSH
INTO EASTERN ARKANSAS BY NOON. AN UNSTABLE ATMOSPHERE COMBINED
WITH FAVORABLE WIND SHEAR WILL PRODUCE A SECOND WAVE OF STORMS
THAT WILL QUICKLY BECOME SEVERE BY EARLY AFTERNOON ACROSS THE
MISSISSIPPI DELTA. VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES ARE ALL POSSIBLE WITH THIS SECOND ROUND OF STORMS. AS
THE STORMS TRACK EAST DURING THE AFTERNOON AND EARLY
EVENING...THEIR MAY BE AN INCREASING TORNADO THREAT FOR THE
COUNTIES ALONG AND NEAR THE TENNESSEE RIVER VALLEY AND ACROSS
NORTHEAST MISSISSIPPI. THE COLD FRONT IS EXPECTED TO PUSH EAST OF
THE AREA FRIDAY EVENING BRINGING AN END TO THE SEVERE WEATHER.

NOW IS THE TIME TO PREPARE FOR THE POSSIBILITY OF SEVERE
THUNDERSTORMS. KNOW WHAT TO DO AND WHERE TO GO IF SEVERE WEATHER
THREATENS. MAKE SURE YOUR NOAA WEATHER RADIO IS IN WORKING
CONDITION...AND REMEMBER TO TAKE SHELTER IN AN INTERIOR ROOM ON
THE LOWEST LEVEL IN YOUR HOME OR WORKPLACE. MOBILE HOMES ARE
ESPECIALLY NOT A SAFE PLACE TO BE WHEN THERE IS THE THREAT OF
DAMAGING WINDS AND TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION
FOR THE LATEST WEATHER INFORMATION ON THIS ANTICIPATED WEATHER
SITUATION. THE LATEST WEATHER INFORMATION ON THE WEB MAY BE OBTAINED
AT WEATHER.GOV/MEMPHIS.

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 2:56 AM CDTSevere Thunderstorm WarningMEGLee, Phillips, St. Francis79 min
Apr 15, 2:58 AM CDTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Greene, Lawrence, Poinsett77 min
Apr 15, 3:56 AM CDTSevere Thunderstorm WarningMEGCrittenden79 min
Apr 15, 4:00 AM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett60 min
Apr 15, 4:14 AM CDTSevere Thunderstorm WarningMEGLee, Phillips, St. Francis31 min
Apr 15, 4:39 AM CDTSevere Thunderstorm WarningMEGPhillips66 min
Apr 15, 2:44 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph46 min
Apr 15, 3:43 PM CDTSevere Thunderstorm WarningMEGClay, Greene47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.